MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC. VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114030050
Medical Device Problem Codes Unsealed Device Packaging (1444); Device Packaging Compromised (2916)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 01/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4) device not returned to date.
 
Event or Problem Description
As reported (b)(6) 2017, when the reporting medical facility received the product, one of the packages within the shipment had a tear in the packaging, compromising the sterility of the product contained within.It was reported the disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
This complaint was originally assessed as meeting the criteria of a reportable event.Based on new information presented for this complaint (sample evaluation), it has been reassessed as no longer meeting the criteria of a reportable event.This complaint did not involve a serious injury, serious illness or serious adverse event.If this malfunction were to reoccur it would not cause or contribute to a death or serious injury.Mdr/ vigilance reporting not required.Returned for evaluation was 45cm nevertouch kit.A visual review of the kit noted that the pouch has been opened along the seals.The dilator has been removed.The edges of the pouch along the open seals, have been taped closed.The customer's reported complaint description of an opened pouch is confirmed.A lot history records search revealed no quality related issues or manufacturing deficiencies at the time of packaging.During the packaging process, the pouch receives three 100% visual inspection for damage.As the dilator has been removed, the most likely root cause is that at the complainant facility, the pouch was opened and the dilator removed to be used in another procedure, leaving the remaining components in the pouch.Though this cannot be definitively determined, it is highly unlikely that the kit was shipped to the user opened and with a component removed.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
VENCURE NEVERTOUCH
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
MDR Report Key6299636
Report Number1319211-2017-00011
Device Sequence Number822339
Product Code GEX
UDI-Device IdentifierH787114030050
UDI-PublicH787114030050
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K031233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberH787114030050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1